Alert archive / Kansas / Wind Chill Warnings in 2009
Wind Chill Warning 1, NWS Goodland, KS
NWS Goodland, KS issued this wind chill warning at Dec 8, 2009, 9:55 PM CST for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It was in force for 12 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 8, 2009, 9:55 PM CST (03:55 UTC)
- Expired
- Dec 9, 2009, 10:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 9, 8:38 AM CST | HEAVY SNOW 11 | 9 Sw Hill City, KS | COOP OBSERVER REPORTED STORM TOTAL SNOW OF 11 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -123 m²/s²
- 0-3 km storm-relative helicity
- -76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGLD 090355 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 855 PM MST TUE DEC 8 2009 ...SNOW ENDING ACROSS THE TRI-STATE AREA BUT VERY COLD WIND CHILLS CONTINUE... .THE WINTER STORM HAS SHIFTED EAST OF THE TRI-STATE AREA BUT VERY COLD WIND CHILLS WILL CONTINUE OVERNIGHT AND EARLY WEDNESDAY MORNING. COZ091-092-KSZ001>004-013>016-027>029-NEZ079>081-091200- /O.CAN.KGLD.WS.W.0006.000000T0000Z-091209T0600Z/ /O.NEW.KGLD.WC.W.0001.091209T0355Z-091209T1500Z/ KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN- THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER... BENKELMAN...TRENTON...MCCOOK 855 PM MST TUE DEC 8 2009 /955 PM CST TUE DEC 8 2009/ ...WIND CHILL WARNING IN EFFECT UNTIL 8 AM MST /9 AM CST/ WEDNESDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST /9 AM CST/ WEDNESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * FLURRIES ARE POSSIBLE THROUGH MIDNIGHT BUT WINDS AND TEMPERATURES BELOW ZERO WILL CREATE VERY COLD WIND CHILL TEMPERATURES OVERNIGHT AND WEDNESDAY MORNING. * WIND CHILL READINGS WILL RANGE FROM 25 TO 30 BELOW ZERO. * NORTHWEST WIND AT 15 TO 25 MPH AND TEMPERATURES FROM FIVE BELOW TO 10 BELOW ZERO WILL CREATE THESE WIND CHILLS. * WIND CHILL READINGS ARE ALREADY 15 TO 20 BELOW ZERO AND WILL CONTINUE TO FALL TO AS LOW AS 25 TO 30 DEGREES BELOW ZERO OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ COZ090-KSZ041-042-091200- /O.CAN.KGLD.WW.Y.0013.000000T0000Z-091209T0600Z/ /O.NEW.KGLD.WC.W.0001.091209T0355Z-091209T1500Z/ YUMA-GREELEY-WICHITA- INCLUDING THE CITIES OF...YUMA...WRAY...TRIBUNE...LEOTI 855 PM MST TUE DEC 8 2009 /955 PM CST TUE DEC 8 2009/ ...WIND CHILL WARNING IN EFFECT UNTIL 8 AM MST /9 AM CST/ WEDNESDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST /9 AM CST/ WEDNESDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. * SNOW HAS ENDED ACROSS THE AREA BUT WINDS AND TEMPERATURES BELOW ZERO WILL CREATE VERY COLD WIND CHILL TEMPERATURES OVERNIGHT AND WEDNESDAY MORNING. * WIND CHILL READINGS WILL RANGE FROM 25 TO 30 BELOW ZERO. * NORTH WIND AT 10 TO 20 MPH AND TEMPERATURES AROUND 10 BELOW ZERO WILL CREATE THESE WIND CHILLS. * WIND CHILL READINGS ARE ALREADY DOWN TO 20 BELOW ZERO AND WILL CONTINUE TO FALL TO AS LOW AS 25 TO 30 DEGREES BELOW ZERO OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ FS
2 follow-up statements
000 WWUS43 KGLD 090930 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 230 AM MST WED DEC 9 2009 ...DANGEROUSLY LOW WIND CHILLS THIS MORNING... COZ092-KSZ002>004-014>016-028-029-041-042-NEZ080-081-091600- /O.CAN.KGLD.WC.W.0001.000000T0000Z-091209T1500Z/ /O.NEW.KGLD.WC.Y.0001.091209T0930Z-091209T1600Z/ CHEYENNE CO-RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN- GOVE-GREELEY-WICHITA-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...CHEYENNE WELLS...ATWOOD...OBERLIN... NORTON...COLBY...HOXIE...HILL CITY...OAKLEY...QUINTER...TRIBUNE... LEOTI...TRENTON...MCCOOK 230 AM MST WED DEC 9 2009 /330 AM CST WED DEC 9 2009/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST /10 AM CST/ THIS MORNING... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MST /10 AM CST/ THIS MORNING. THE WIND CHILL WARNING HAS BEEN CANCELLED. * NORTHWEST WINDS OF 15 TO 25 MPH WILL CONTINUE THROUGH SUNRISE PRODUCING WIND CHILL READINGS OF 15 TO 24 DEGREES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ COZ090-091-KSZ001-013-027-NEZ079-091600- /O.EXT.KGLD.WC.W.0001.000000T0000Z-091209T1600Z/ YUMA-KIT CARSON-CHEYENNE KS-SHERMAN-WALLACE-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...GOODLAND...SHARON SPRINGS...BENKELMAN 230 AM MST WED DEC 9 2009 /330 AM CST WED DEC 9 2009/ ...WIND CHILL WARNING NOW IN EFFECT UNTIL 9 AM MST /10 AM CST/ THIS MORNING... THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL 9 AM MST /10 AM CST/ THIS MORNING. * NORTHWEST WINDS OF 10 TO 20 MPH WILL CONTINUE THROUGH SUNRISE PRODUCING WIND CHILL READINGS OF 25 TO 30 DEGREES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ 07
000 WWUS43 KGLD 091559 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 859 AM MST WED DEC 9 2009 COZ090-091-KSZ001-013-027-NEZ079-091700- /O.EXP.KGLD.WC.W.0001.000000T0000Z-091209T1600Z/ YUMA-KIT CARSON-CHEYENNE KS-SHERMAN-WALLACE-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...GOODLAND...SHARON SPRINGS...BENKELMAN 859 AM MST WED DEC 9 2009 /959 AM CST WED DEC 9 2009/ ...WIND CHILL WARNING WILL EXPIRE AT 9 AM MST /10 AM CST/ THIS MORNING... THE WIND CHILL WARNING WILL EXPIRE AT 9 AM MST /10 AM CST/ THIS MORNING. * WIND CHILL READINGS WILL GRADUALLY IMPROVE BUT SHOULD REMAIN NEAR OR BELOW ZERO FAHRENHEIT MUCH OF THE DAY. * IF YOU MUST BE OUTSIDE TODAY FOR A PROLONGED PERIOD OF TIME...DRESS IN LAYERS AND LIMIT SKIN EXPOSURE. $$ COZ092-KSZ002>004-014>016-028-029-041-042-NEZ080-081-091700- /O.EXP.KGLD.WC.Y.0001.000000T0000Z-091209T1600Z/ CHEYENNE CO-RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN- GOVE-GREELEY-WICHITA-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...CHEYENNE WELLS...ATWOOD...OBERLIN... NORTON...COLBY...HOXIE...HILL CITY...OAKLEY...QUINTER...TRIBUNE... LEOTI...TRENTON...MCCOOK 859 AM MST WED DEC 9 2009 /959 AM CST WED DEC 9 2009/ ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM MST /10 AM CST/ THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM MST /10 AM CST/ THIS MORNING. * WIND CHILL READINGS WILL GRADUALLY IMPROVE BUT SHOULD REMAIN NEAR OR BELOW ZERO FAHRENHEIT MUCH OF THE DAY. * IF YOU MUST BE OUTSIDE TODAY FOR A PROLONGED PERIOD OF TIME...DRESS IN LAYERS AND LIMIT SKIN EXPOSURE. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind chill warning went out at Dec 8, 5:48 PM CST, 4 hours 7 minutes earlier.
Area forecast discussion, Dec 8, 5:48 PM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
448 PM MST TUE DEC 8 2009
.DISCUSSION...
226 PM MST TUE DEC 8 2009
FORECAST CONCERNS WILL BE THE ENDING OF THE CURRENT STORM...WIND
CHILL READINGS TONIGHT...AND TEMPERATURES THROUGH THE PERIOD.
SATELLITE CONTINUING TO SHOW AN AMPLIFIED PATTERN FROM THE CENTRAL
PACIFIC INTO NORTH AMERICA. HIGH AMPLITUDE RIDGE EXTENDS INTO THE
ARCTIC CIRCLE. COMPLICATED SHORTWAVE TROUGH MOVING IN FROM THE WEST
IS BRINGING SNOW TO THE ENTIRE AREA.
AT MID LEVELS...UPPER SYSTEM GOING ACROSS IS COMPLICATED WITH
EMBEDDED CIRCULATIONS WITHIN THE MAIN TROUGH. THIS HAS CAUSED
SEVERAL DIFFERENT SNOW BANDS TO MOVE ACROSS THE AREA. GOING BY
SATELLITE AND PLAN PROFILER WINDS...MAIN MODELS WERE TOO FAR NORTH
AND EAST AT 18Z. THE RUC WAS THE CLOSEST WITH THE 700 MB CENTER.
AT LOW LEVELS...MODELS WERE SIMILAR. ON TEMPERATURES...THE ECWMF...
UKMET AND GFS WERE SLIGHTLY BETTER. WILL CHOSE TO USE A BLEND OF
MODEL OUTPUT WITH PERSISTENCE AND REALITY.
TONIGHT/WEDNESDAY...THE RUC MOVES THE 700 MB CENTER FURTHER SOUTH
THAN THE OTHER MODELS. IT DOES THIS SO RAPIDLY AS DO THE OTHER
MODELS. HOWEVER AS IT DOES SO IT SHOULD BE BRING A DECENT BAND OF
MODERATE TO HEAVY SNOW TO THE AREA JUST TO THE NORTH AND WEST OF ITS
CENTER. CONSIDERING THIS...CURRENT RADAR/OBSERVATIONAL TRENDS...AND
SNOWFALL REPORTS RECEIVED...WILL CONTINUE THE CURRENT HIGHLIGHTS
THROUGH 06Z. WINDS HAVE INCREASED AND SHOULD CONTINUE TO INCREASE A
LITTLE MORE AND CONTINUE THROUGH MOST OF THE EVENING. SO BLOWING AND
DRIFTING SHOULD CONTINUE. OF A LITTLE CONCERN IS THE FAR EAST WHICH
MAY SEE ENOUGH WIND TO CAUSE SOME DRIFTING PROBLEMS SLIGHTLY BEYOND
THE EXPIRATION TIME OF THE WSW.
VERY COLD TEMPERATURES OUT THERE NOW WITH LOCATIONS IN OUR WESTERN
FORECAST AREA AND TO THE WEST OF THERE NEAR ZERO ALREADY WITH
DANGEROUSLY LOW WIND CHILLS RESULTING WITH THE WIND. AIR TEMPERATURES
WILL BE WELL BELOW ZERO ACROSS MOST OF THE AREA. WILL NEED SOME KIND
OF WIND CHILL HIGHLIGHT TONIGHT ACROSS MOST IF NOT THE ENTIRE AREA.
AFTER COLLABORATION WITHIN AND OUTSIDE THE OFFICE...WILL CHOOSE TO
HIGHLIGHT THE WIND CHILLS IN THE WSW AND THEN THE EVENING SHIFT CAN
ISSUE THE APPROPRIATE HIGHLIGHT WHEN THE WSW IS CANCELLED OR EXPIRES.
ANY WIND CHILL HIGHLIGHT WILL LAST THROUGH MID MORNING.
CONSIDERING THE WIDESPREAD AND SIGNIFICANT SNOWFIELD IN PLACE...AND
RATHER COLD START...WILL PLAN ON GOING CLOSER TO THE COLDEST
GUIDANCE.
WEDNESDAY NIGHT/THURSDAY...ANOTHER COLD NIGHT ON TAP WITH LITTLE IF
ANY CLOUD COVER IN PLACE...A LIGHT WIND FIELD...LOW DEWPOINTS...AND
THE SNOWFIELD IN PLACE. FOR MAXES WILL FOLLOW THE SAME REASONING AS
ON WEDNESDAY...AND NOT GET TOO EXCITED ABOUT WARMING THINGS UP
DESPITE EXPECTED SUNSHINE.
THURSDAY NIGHT/FRIDAY...TEMPERATURES COULD GO EITHER WAY FOR THE
MINS. GRADIENT LOOKS TO BE A LITTLE MORE BUT STILL HAVE A LOT OF
SNOW ON THE GROUND. WILL CONTINUE GO WITH PERSISTENCE AND GO BELOW
THE GUIDANCE. SURFACE RIDGE MOVES IN DURING THE DAY WITH LIGHT AND
VARIABLE WINDS AND LITTLE MIXING RESULTING. SO WILL CONTINUE TO GO
BELOW THE GUIDANCE WITH THAT AND THE SNOW.
FRIDAY NIGHT THROUGH TUESDAY...DID NOT SPEND TOO MUCH TIME ON THIS.
THERE WAS NOT TOO MUCH CHANGE IN THE MODELS OVER THE LAST 24 HOURS
EXCEPT MAYBE HAVING THE UPPER LOW MOVING IN FROM CANADA NOT GOING
AS FAR SOUTH. THERE IS SOME DISCREPANCY BETWEEN MODELS ON
TEMPERATURES. SEVERAL SHORTWAVE TROUGHS COME THROUGH IN A WEST
NORTHWEST TO NORTHWEST FLOW ALOFT AND LOOK TO KEEP BRINGING
REINFORCING SHOTS OF COLD AIR ON A REGULAR BASIS. THE OVERNIGHT
GFS/MEX TENDED TO KEEP IT WARM WITH THE NEWER GFS COOLING
TEMPERATURES OFF ESPECIALLY AT THE END OF THE PERIOD.
CONSIDERING THE SNOW FIELD...THE CONSISTENT PERFORMANCE OF THE
ECMWF...AND THE CURRENT PATTERN WE ARE IN...LIKE THE SURFACE WIND
AND TEMPERATURE FIELD THAT THE ECMWF IS DEPICTING. THIS CURRENTLY
FITS IN WITH HPCS THINKING SO LOADED HPC GRIDS AND MADE SLIGHT
ADJUSTMENTS TO THEM. SO GENERALLY WENT COOLER THAN THE MEX GUIDANCE.
SOME DIFFERENCE IN SHORTWAVE TIMING FROM SUNDAY INTO MONDAY. LOOKS
LIKE IT COULD BE A COUPLE DIFFERENT SHORTWAVES TO AFFECT THE AREA.
SO BROADBRUSHED SLIGHT CHANCE POPS FROM SUNDAY INTO MONDAY.
HOPEFULLY MODELS CAN COME INTO A LITTLE BETTER AGREEMENT.
THANKS TO ALL FOR COLLABORATION.
BULLER
&&
.AVIATION...
446 PM MST TUE DEC 8 2009
FOR THE 00Z TAFS...STORM SYSTEM WINDING DOWN ACROSS THE AREA OVER
THE NEXT FEW HOURS WITH -SN STILL A POSSIBILITY AT BOTH TERMINALS
OVER THE NEXT 2 TO 3 HOURS AND STRONG NORTHWEST WINDS GENERALLY
AROUND THE 18G25KT AREA. WINDS WILL SUBSIDE DURING THE EVENING
HOURS AS THE SYSTEM CONTINUES TO PULL EAST/NORTHEAST AWAY FROM THE
AREA BUT REMAIN BREEZY AROUND 15KTS. FLIGHT CONDITIONS WILL BE
SOMEWHAT VARIABLE OVER THE NEXT FEW HOURS BUT WILL RAPIDLY IMPROVE
TO ALL VFR BY AROUND 06Z-08Z.
50
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WINTER STORM WARNING UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING
FOR KSZ001>004-013>016-027>029.
WINTER WEATHER ADVISORY UNTIL 11 PM MST /MIDNIGHT CST/ THIS
EVENING FOR KSZ041-042.
NE...WINTER STORM WARNING UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING
FOR NEZ079>081.
CO...WINTER STORM WARNING UNTIL 11 PM MST THIS EVENING FOR COZ091-092.
WINTER WEATHER ADVISORY UNTIL 11 PM MST THIS EVENING FOR COZ090.
&&Hazardous weather outlook, Dec 8, 5:00 AM CST, 16 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 400 AM MST TUE DEC 8 2009 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 400 AM MST TUE DEC 8 2009 /500 AM CST TUE DEC 8 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A STRONG WINTER STORM WILL CONTINUE TO MOVE ACROSS THE TRI-STATE TODAY AND EARLY TONIGHT BEFORE CLEARING THE AREA AFTER MIDNIGHT. ADDITIONAL SNOWFALL ACCUMULATIONS OF 2 TO 10 INCHES ARE EXPECTED...HIGHEST EAST OF KANSAS STATE HIGHWAY 25. SNOWFALL RATES OF ONE INCH PER HOUR CAN BE EXPECTED AT TIMES. NORTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO THE EVENING PRODUCING AREAS OF BLOWING AND DRIFTING SNOW. TRAVEL WILL REMAIN HAZARDOUS WITH SNOW PACKED ROADS AND REDUCED VISIBILITIES IN BLOWING SNOW. AS THE STORM SYSTEM EXITS THE AREA SUB ZERO TEMPERATURES WILL MOVE IN FROM THE WEST. THE COMBINATION OF THE VERY COLD TEMPERATURES AND GUSTY WINDS WILL PRODUCE WIND CHILL READINGS OF 20 TO 30 DEGREES BELOW ZERO THROUGH EARLY WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED BUT SNOWFALL REPORTS WOULD BE APPRECIATED. 07
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 3:30 AM CST | Wind Chill Advisory | GLD | Decatur, Gove, Graham, Greeley, Logan, Norton and 4 more | 7 hr |
| Dec 9, 3:13 PM CST | Wind Chill Advisory | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 19 hr |
Nearby
Wind Chill Warnings in Kansas, 2009Wind Chill Warnings in Nebraska, 2009Wind Chill Warnings in Colorado, 2009Every wind chill warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.